MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440250
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics, however the device evaluation has not yet been conducted.Upon conclusion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, the physician had placed the port into the patient and closed the pocket.When the port was flushed, the catheter detached and migrated to the right atrium.The catheter was snared and removed without difficulty.The port was then replaced, at that time.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number h965440250 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The device history records for the lots obtained through the shr (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Returned for evaluation was one port with catheter tubing attached.As received, the catheter was cut at the 38cm mark.The port /valve assembly contained tool marks all the way around the assembly.As a functional check, the port was clamped off and pressurized with air; no leak was detected, no disconnection occurred.The following dimensions were taken and found to be within specification: catheter tip id, male stem od, port lock id.The reported complaint description of "catheter disconnect: could not be confirmed.No manufacturing non-conformances or out of specification conditions were observed during sample evaluation.Dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A possible root cause for the complaint may be that the end user used hemostats to secure the collar to the port and over-tightened the connection.The connector was returned with tool marks on both sides of the connector.The catheter and connector are provided as a separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with collar) during the implantation procedure.The directions for use packaged with the device include guidance on proper assembly of the catheter and port, as well as catheter placement.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7060581
Report Number1317056-2017-00100
Device Sequence Number16493619
Product Code LJT
UDI-Device IdentifierH965440250
UDI-PublicH965440250
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965440250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;